# SDR CA040809002

- Difficulty date: August 2, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 5,485 hours
- Engine: Lyc O540F1B5
- System (JASC): 7430 · Ignition Switching
- Part: Ignition Switch
- Part number: A1661
- Condition: Overheated
- Location: Instrument Panel
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

(CAN) DURING APPROACH, AN ENGINEER ONBOARD SMELLED ODOR OF BURNING ELECTRICAL WIRES. THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT. FURTHER INVESTIGATION FOUND IGNITION SWITCH WAS THE CULPRIT. THE CONTACTS OVERHEATED CAUSING THE PLASTIC TO SLIGHTLY BURN. ONE MAG CONTACT WAS FOUND GROUNDED DURING FUNCTION TEST OF SWITCH. THE SWITCH WAS REPLACED AND NO FURTHER DEFECTS WERE NOTICED, FLIGHT CONTINUED. THE COMPANY HAS NOTIFIED MFG AND INCORPORATED AN INSPECTION ON THE IGNITION SWITCHES.  IGNITION SWITCH P/N A166-1, ALT P/N 10-357200-1.
